[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.140.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1987

Symptomatic Hypotension Induced by Nifedipine

Arch Intern Med. 1987;147(9):1683. doi:10.1001/archinte.1987.00370090158030
Abstract

To the Editor.  —In the March issue of the Archives, Robert M. Wachter, MD,1 reports three cases of symptomatic hypotension induced by nifedipine administration in the acute treatment of severe hypertension, indicating a 23% rate of adverse reactions to nifedipine use in his hospital. The statement "A review of the literature reveals no previous reports of symptomatic hypotension from nifedipine alone in this setting," given in the abstract, deserves a comment. There are, indeed, several reports on nifedipine-related complications in acute treatment of hypertension.2-4 Also, in a review5 referenced by the author, we included a section, "Side-Effects of Nifedipine Treatment," where we stated clearly that "nifedipine can induce or aggravate cerebral ischemia" under certain conditions. An additional case of nifedipine-related retinal ischemia is mentioned in the same article.The high incidence of adverse reactions reported by Wachter may be due to several factors, which can be ruled out

First Page Preview View Large
First page PDF preview
First page PDF preview
×